Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 31, 2006, 9:33 PM MST for Park County, Wyoming. It took effect at Feb 1, 2006, 12:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2006, 9:33 PM MST (04:33 UTC)
- In effect from
- Feb 1, 2006, 12:00 AM MST
- Expired
- Feb 1, 2006, 12:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 010433 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 933 PM MST TUE JAN 31 2006 ...HIGH WINDS LIKELY IN CODY FOOTHILLS AND EAST CENTRAL WYOMING LATE TONIGHT THROUGH WEDNESDAY... .STRONG WINDS ALOFT COMBINED WITH A SHARP SURFACE PRESSURE GRADIENT WILL BRING HIGH WINDS TO THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY MORNING...WITH STRONG WINDS POSSIBLY DEVELOPING FROM MUDDY GAP THROUGH THE CASPER AREA DURING THE DAY WEDNESDAY. WYZ003-011200- /O.UPG.KRIW.HW.A.0005.060201T0700Z-060201T1900Z/ /O.NEW.KRIW.HW.W.0007.060201T0700Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 933 PM MST TUE JAN 31 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL LIKELY DEVELOP IN THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 AM AND 9 AM WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY IN THE CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ019-020-011200- /O.CON.KRIW.HW.A.0005.060201T1300Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 933 PM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST WEDNESDAY THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST WEDNESDAY THROUGH WEDNESDAY AFTERNOON. STRONG WINDS ARE FORECAST TO DEVELOP FROM MUDDY GAP THROUGH THE CASPER AREA WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THESE AREAS WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FRIEDERS
3 follow-up statements
000 WWUS75 KRIW 010958 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 AM MST WED FEB 1 2006 WYZ003-011500- /O.CON.KRIW.HW.W.0007.000000T0000Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 258 AM MST WED FEB 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WINDS HAVE DEVELOPED IN THE HIGHER FOOTHILLS WEST AND NORTHWEST OF CODY EARLY THIS MORNING WITH WIND GUSTS OF 50 TO 60 MPH REPORTED. THESE STRONG WINDS ARE STILL EXPECTED TO DEVELOP ACROSS THE LOWER FOOTHILLS AREA BETWEEN CODY AND CLARK THIS MORNING. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 AM AND 9 AM WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY IN THE CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ019-020-011500- /O.EXT.KRIW.HW.A.0005.060201T1500Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 258 AM MST WED FEB 1 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM 8 AM MST THIS MORNING THROUGH THIS AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 AM MST THIS MORNING THROUGH THIS AFTERNOON. STRONG WINDS ARE STILL POSSIBLE FROM MUDDY GAP THROUGH THE CASPER AREA TODAY. THE WINDS SHOULD CONTINUE TO INCREASE THROUGH THE MORNING HOURS WITH HIGH WINDS POSSIBLE AFTER 8 AM. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THESE AREAS WEDNESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TEAM RIW
000 WWUS75 KRIW 011459 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 759 AM MST WED FEB 1 2006 WYZ019-020-011600- /O.CAN.KRIW.HW.A.0005.060201T1500Z-060202T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 759 AM MST WED FEB 1 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WATCH. STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH WILL STILL BE POSSIBLE ALONG HIGHWAY 220 FROM MUDDY GAP TO THE SOUTHWEST SIDE OF CASPER TODAY. WINDS ARE ANTICIPATED TO REMAIN BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELED. $$ WYZ003-011900- /O.CON.KRIW.HW.W.0007.000000T0000Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 759 AM MST WED FEB 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WINDS HAVE DEVELOPED IN THE HIGHER FOOTHILLS WEST AND NORTHWEST OF CODY EARLY THIS MORNING WITH WIND GUSTS OF 70 TO 80 MPH REPORTED. THESE STRONG WINDS ARE STILL EXPECTED TO CONTINUE ACROSS THE LOWER FOOTHILLS AREA BETWEEN CODY AND CLARK THIS MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH 9 AM WHERE WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 80 MPH ARE LIKELY IN THE CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HAHN
000 WWUS75 KRIW 011855 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1155 AM MST WED FEB 1 2006 WYZ003-012000- /O.EXP.KRIW.HW.W.0007.000000T0000Z-060201T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1155 AM MST WED FEB 1 2006 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. WIND SPEEDS HAVE DECREASED ACROSS THE CODY FOOTHILLS. THUS THE HIGH WIND WARNING FOR THE CODY FOOTHILLS HAS BEEN ALLOWED TO EXPIRE. SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON AND WILL CONTINUE TO DIMINISH THE REST OF THE DAY. $$ LIPSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 31, 3:01 PM MST, 6 hours 32 minutes earlier.
Area forecast discussion, Jan 31, 3:01 PM MST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 301 PM MST TUE JAN 31 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY... STRONG 180 KNOT PACIFIC JET STREAK TO PLOW ONSHORE INTO THE NORTHWEST U.S. TONIGHT. THIS WILL BRING A BACKING FLOW AND INCREASING WINDS ALOFT ACROSS THE AREA. FIRST CONCERN IS POTENTIAL FOR HIGH WINDS IN CODY AREA WHERE MOUNTAIN TOP INVERSION WILL COMBINE WITH 10000 FOOT WINDS MAXIMIZED AT AROUND 60 KNOTS BY 4 AM WEDNESDAY MORNING. FROUDE NUMBER ALSO NEAR 1.0 DURING THIS TIME. MOUNTAIN TOP INVERSION ERODES BY AFTERNOON WITH SHORTWAVE PASSAGE ACROSS MONTANA WHEN HIGH WIND THREAT SHOULD DIMINISH IN CODY AREA. FOR CASPER AREA...SHARPEST PRESSURE GRADIENT AND STRONGEST WINDS ALOFT FORECAST TO OCCUR IN THE 12Z-15Z TIME BUT PRESSURES CONTINUE TO FALL NORTHEAST OF CASPER THROUGH THE AFTERNOON BEFORE SURFACE FRONT REVERSES THE TREND WEDNESDAY EVENING. MAIN HINDRANCE TO A SURE BET FOR HIGH WINDS IN CASPER IS MARGINAL SURFACE GRADIENT AND SOME DIRECTIONAL SHEAR IN THE VERTICAL WIND PROFILE...HOWEVER SOUTH SIDE OF CASPER MAY STILL REALIZE HIGH WIND WITH GUSTS OVER 60 MPH. OTHER FOCUS IS ON RETURN OF SNOW TO THE WEST WITH BACKING FLOW AND ISENTROPIC UPGLIDE STRENGTHENING EARLY WEDNESDAY MORNING. SNOWFALL SHOULD BE AT A MAXIMUM WEDNESDAY MORNING BEFORE FRONT MOVES THROUGH IN THE AFTERNOON AND SHUTS OFF CONVEYOR BELT PRECIPITATION. EXPECTING BORDERLINE ADVISORY AMOUNTS DURING PERIOD OF MAXIMUM SNOWFALL WITH AROUND 3 INCHES IN STAR AND JACKSON VALLEYS WITH UP TO 8 INCHES ON THE SUMMITS OF THE TETONS. TEMPERATURES WILL REMAIN MILD WEDNESDAY WITH JACKSON AND AFTON AREAS NEAR OR SLIGHTLY ABOVE FREEZING...SO NOT EXPECTING TOO MUCH IMPACT ON TRAVEL IN THE LOWER VALLEYS WITH ONLY WET OR SLUSHY ROADS FOR THIS EVENT. MAIN IMPACT WILL BE OVER EXPOSED RIDGE TOPS AND MOUNTAIN PASSES WHERE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. SOME DRYING OCCURS WEDNESDAY NIGHT BEHIND TROUGH PASSAGE WITH MOIST NORTHWEST FLOW INVADING WEST ON THURSDAY RESULTING IN WIDESPREAD BUT LIGHT SNOWFALL. GFS SHORTWAVE IN THIS NORTHWEST FLOW WILL MAINLY IMPACT WESTERN AND BIG HORN MOUNTAINS THURSDAY NIGHT. UPPER RIDGE BUILDS IN FRIDAY FOR MAINLY DRY WEATHER EXCEPT IN THE NORTHWEST MOUNTAINS WHERE SOME OROGRAPHIC AND WARM ADVECTION LIGHT SNOW MAY PERSIST. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY... GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT DURING THE MEDIUM RANGE PERIOD WITH THE GFS DETAILS GENERALLY FOLLOWED. RIDGE IS FORECAST TO BUILD IN DURING THE DAY FRIDAY AND HOLD THROUGH THE DAY SATURDAY AHEAD OF NEXT COLDER PACNW SYSTEM. LOOKS LIKE SNOW WILL DEVELOP IN THE WEST SATURDAY NIGHT...POSSIBLY SPREADING EAST OF THE DIVIDE IN NORTHWEST FLOW LATER SATURDAY NIGHT AND SUNDAY. MAY BE A GOOD SETUP FOR MESOSCALE SNOW BANDS IN OUR CENTRAL ZONES IF PATTERN DEVELOPS AS ADVERTISED. PATTERN GETS MORE CHAOTIC EARLY NEXT WEEK WITH POSSIBLE GREAT BASIN CUTOFF AND PERHAPS A SHORTWAVE DIVING SOUTH OUT OF CANADA. ECMWF HAS THESE SIMILAR FEATURES BUT NOT AS STRONG. WILL KEEP THE END OF THE PERIOD DRY AND COLDER FOR NOW. SOME SNOW IS CERTAINLY A POSSIBILITY BY TUESDAY IF THE WESTERN CANADIAN RIDGE HOLDS AND THIS SHORTWAVE DROPS SOUTH BUT WE NEED TO WAIT AT LEAST ONE MORE NIGHT TO SEE IF THE TREND CONTINUES. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR CODY FOOTHILLS LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. ZONE 3. HIGH WIND WATCH FOR CASPER AREA AND GREEN MOUNTAINS WEDNESDAY MORNING AND AFTERNOON. ZONES 19 AND 20. && SHORT TERM...AEM LONG TERM...SKRBAC
Hazardous weather outlook, Jan 31, 4:49 AM MST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 449 AM MST TUE JAN 31 2006 WYZ001>020-022>030-011200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 449 AM MST TUE JAN 31 2006 ...A HIGH WIND WATCH IN EFFECT FOR THE CODY FOOTHILLS LATE TONIGHT THROUGH WEDNESDAY MORNING... ...A HIGH WIND WATCH IS ALSO IN EFFECT FOR THE LOWER ELEVATIONS OF NATRONA COUNTY...AND THE GREEN MOUNTAINS WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL FOR STRONG WINDS EXISTS ACROSS THE CODY FOOTHILLS LATE TONIGHT AND WEDNESDAY MORNING AND FOR THE LOWER ELEVATIONS OF NATRONA COUNTY...AND THE GREEN MOUNTAINS DURING THE DAY WEDNESDAY. WINDS MAY INCREASE TO 40 TO 50 MPH...WITH GUSTS AS HIGH AS 70 MPH. THE STRONGEST WINDS WILL OCCUR NORTH OF CODY ALONG HIGHWAY 120... ESPECIALLY AROUND CLARK AND THE EAST SLOPE OF THE ABSAROKA MOUNTAINS. AROUND CASPER...THE STRONGEST WINDS WILL LIKELY OCCUR ON WYOMING BOULEVARD AND HIGHWAY 220 SOUTHWEST OF TOWN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NIGHT. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE WEST AGAIN WEDNESDAY THROUGH THURSDAY WITH MORE HEAVY SNOW AND STRONG WINDS. ANOTHER SYSTEM COULD IMPACT THE ENTIRE AREA LATE IN THE WEEKEND. THIS STORM SYSTEM COULD BRING COLDER TEMPERATURES WITH A CHANCE OF SNOW TO THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT TOTAL NEW SNOWFALL AMOUNTS FROM THE MONDAY NIGHT...TUESDAY MORNING STORM TO THE NATIONAL WEATHER SERVICE IN RIVERTON...BY CALLING 800-211-1448. THANKS TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:05 AM MST | Snow Advisory | RIW | Fremont, Lincoln, Sublette, Teton | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.